Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 139, NWS Memphis, TN

July 2, 2002Lauderdale County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 2, 2002, 8:21 PM CDT for Lauderdale County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2002, 8:21 PM CDT (01:21 UTC)
Expired
Jul 2, 2002, 9:00 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lauderdale County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS54 KMEG 030121
SVRMEM
TNC097-030200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
819 PM CDT TUE JUL 2 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 900 PM CDT.

* AT 815 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  ASHPORT...MOVING SOUTH AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 900 PM CDT INCLUDE...
  FT PILLOW...
  FULTON...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3595 8963 3594 8981 3559 8989 3564 8963

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 AM CDT, 10 hours 51 minutes earlier.

Area forecast discussion, Jul 2, 9:30 AM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
930 AM CDT TUE JUL 2 2002

ABUNDANT SUNSHINE AND LIGHT WINDS ARE ALLOWING A QUICK WARMUP THIS
MORNING. SURFACE MOISTURE IS STILL AROUND...SO HEATING SHOULD
PROVIDE AFTERNOON/EVENING THUNDERSTORMS. MANY OF THESE STORMS WILL
MOVE TO THE NORTHWEST ONCE THEY FORM.

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:39 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.